Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On principal sections of a pair of forms


Author: Che-Man Cheng
Journal: Proc. Amer. Math. Soc. 123 (1995), 2949-2954
MSC: Primary 15A42; Secondary 15A18
DOI: https://doi.org/10.1090/S0002-9939-1995-1283543-9
MathSciNet review: 1283543
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let H and C be $ n \times n$ Hermitian matrices with C positive definite. Let $ H({i_1}, \ldots ,{i_r})$ denote the submatrix of H formed by deleting the rows and columns $ {i_1}, \ldots ,{i_r}$, of H. In this paper, with $ {r_1} + \cdots + {r_k} \leq n$, we study the roots of the determinantal equation $ \det (\lambda C - H) = 0$ and those of

$\displaystyle \det ((\lambda C - H)({r_1} + \cdots + {r_{i - 1}} + 1, \ldots ,{r_1} + \cdots + {r_i})) = 0$

for $ i = 1, \ldots ,k$.

References [Enhancements On Off] (What's this?)

  • [1] C. M. Cheng, Independence of eigenvalues and independence of singular values of submatrices, Linear Algebra Appl. 166 (1992), 115-129. MR 1152490 (93i:15010)
  • [2] K. Fan and G. Pall, Imbedding conditions for Hermitian and normal matrices, Canad. J. Math. 9 (1958), 298-304. MR 0085216 (19:6e)
  • [3] R. A. Horn and C. R. Johnson, Matrix analysis, Cambridge Univ. Press, New York, 1991. MR 1084815 (91i:15001)
  • [4] C. K. Li, Matrices with some extremal properties, Linear Algebra Appl. 101 (1988), 255-267. MR 941306 (89c:15025)
  • [5] R.C. Thompson, Principal submatrices IV. On the independence of eigenvalues of different principal submatrices, Linear Algebra Appl. 2 (1969), 355-374. MR 0245601 (39:6907)
  • [6] R. C. Thompson, Principal submatrices VIII. Principal sections of a pair of forms, Rocky Mountain J. Math. 2 (1972), 97-110. MR 0294362 (45:3432)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A42, 15A18

Retrieve articles in all journals with MSC: 15A42, 15A18


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1283543-9
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society